Discussions that mention seroquel

Mental Health board


Every med is different with regards to withdrawal as is each person who has used the meds.
My brother-in-law took Valproate for epilepsy and three days after the doctor discontinued it on him he hung himself and died. He had no history of mental illness and left behind two twin babies almost a year old.

If it has been four weeks since you stopped taking it in about 3 weeks you will be your usual self again, although doctors say there is a period equal to the same time you were on the medicine that when you go off of it you will see symptoms. In many ways that is the trueth, I was on Risperdal for about 4-5 years and still feel odd things related to taking it. I call it brain damage, my doctor calls it readjustment period. The manufacturers say there is no such thing as withdrawal from an antipsychotic however I know from personal experience -that is definately not the case. I have used too many different medicines in various combinations and I'm familiar with what harms they can cause when on them and off them.

If you truelly have a mood disorder and not just depression you need to always be careful when changing medicines because you will have flareups of mania when you change from one to another which will last six weeks and depression when you titrate.

The first time I withdrew from Zyprexa I was using it in combination with Seroquel and quit the Seroquel about 2 months before the Zyprexa. I was not on a particularly high dose so I stopped it abruptly. I had difficulty moving my head from left to right, was unable to focus on anything and heard my thoughts as if they were in a cavern and echoeing. Very disturbing.

The second time I quit Zyprexa I was on a higher dose and quit abruptly and got lost in the desert for three days and had to have a helicopter come out to locate my vehicle. The third time I quit Zyprexa was after a longer period of usuage and at a high dose. I wandered the streets lost for about a week and walked into someone's house and went to jail for it. The last two times I was completely dazed for about a week, had panic attacks and a little paranioa which I don't normally have with my illness.

What is wrong with you to begin with will make a big difference in how you withdraw from the med, I have moderate to severe Schizophrenia hense my reaction was probably a lot worse than yours and I was probably on a much higher dose than you for much longer periods.

I know people with mood disorders suffer either mania or depression on withdrawal and it last 6-8 weeks. I have felt symtpoms of ADD ADHD and disassociative tendencies when withdrawing so it may be what you're feeling. Some antipsychotics tend to have personality disorder problems on withdrawing, for example Haldol, ( which I'm currently on) causes rage and depression. Every medicine is different and every person reacts differently while on it and while withdrawing. Some people, like the manufacturers claim, experience no symptoms what so ever when discontinueing it.

If it has been four weeks since you stopped you are out of danger of having any bad reaction of withdrawal as it is generally the 7th or 8th day of withdrawal where a person's symtpoms peak and take a turn for the worse.

I would wait another 3-4 weeks and if still not feeling back to your old self, I would see a doctor because you may still be suffering whatever you were originally diagnosed with and may need medicine.

I joined a group for the mentally ill which consisted of people with both Bipolar and Schizophrenia and I have learned a lot about it over the years. Unfortunately my group disolved and I am currently looking for another. I have learned that group meetings help much more than talking to psyches and therapists and that it helps a person stabilize and not feel so isolated. It makes a person more inclined to take their medicine regularly and try to be well.

I hope you get to feeling better.